Sign inSubmit
ArticleArticle metrics
Research Article · Open access · Published 16 May 2018

The Linear and Quadratic Nature of Sequences for Determining Prime Numbers by Elimination of Composites

Jonathan M. Dugas1 & Brian M. O’Connor1

Journal of Mathematics and Statistics, Volume 14, Issue 1, pp. 119–128 · doi.org/10.3844/jmssp.2018.119.128

7,405 accesses3,906 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

A previously derived set of sequences for generating prime numbers is modified by various algebraic and trigonometric manipulations. The modified sequences are then used to more efficiently generate prime numbers. The modified sequences are simplified from their original form and are much easier to implement into a computer program. It is shown by computation that the modified sequences more efficiently determine prime numbers because the modified sequences provide flexibility with their implementation. The added flexibility allows for the removal of redundancy in the overall process, which decreases the amount of data to process; thus, the efficiency of the prime number generator is significantly improved.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Dugas, J. M. & O’Connor, B. M. (2018). The Linear and Quadratic Nature of Sequences for Determining Prime Numbers by Elimination of Composites. Journal of Mathematics and Statistics, 14(1), 119–128. https://doi.org/10.3844/jmssp.2018.119.128

Licence
CC BY 3.0
Issue
Volume 14, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
The Linear and Quadratic Nature of Sequences for Determining Prime Numbers by Elimination of CompositesJournal of Mathematics and Statistics · Volume 14, Issue 1 · pp. 119–128 · CC BY 3.0Download